Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Minimum weight design and the theory of plastic collapse


Author: J. Foulkes
Journal: Quart. Appl. Math. 10 (1953), 347-358
DOI: https://doi.org/10.1090/qam/99982
MathSciNet review: QAM99982
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: This paper examines the problem of assigning economical sections to the members of a structure whose geometrical form is given. The criterion of failure is taken to be that of the plastic theory of collapse, and the criterion of minimum weight is employed to determine the best design. A geometrical analogue of the equations involved is used to clarify their significance, and such proofs as there are in the text, are cast into geometrical terms. A method of solution is suggested at the end of the paper, but the primary concerns of the paper are the general features of the problem.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/qam/99982
Article copyright: © Copyright 1953 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website